Arkansas, 2001

Hail and Damaging Wind in Arkansas, June 27, 2001

June 27, 2001 · NWS JAN · 2 events in 1 county or zone

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 27, 2:00 PM CST, 5 minutes earlier.

Area forecast discussion, Jun 27, 2:00 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT WED JUN 27 2001

THE PESKY MID LEVEL COLD CORE LOW NOW OVER SOUTHEAST MISSOURI
CONTINUES TO HAVE ITS AFFECT ON OUR WEATHER PATTERN. SHOWERS AND
THUNDERSTORMS HAVE BEEN ONGOING THROUGHOUT MUCH OF THE DAY AND HAVE
INCREASED DRAMATICALLY DURING THE AFTERNOON. SHORT WAVES ROTATING
AROUND THE LOW HAVE BEEN VERY DIFFICULT TO TIME AND ALSO DETERMINE
AREAL COVERAGE OF THE PRECIP.

THE GENERAL TREND OF ALL THE MODELS IS TO MOVE THE LOW VERY SLOWLY
WEST AND THEN MEANDER TO THE SOUTHWEST. WITH THIS SCENARIO WE ARE
GOING TO SEE THE AFFECTS FOR A COUPLE OF MORE DAYS AT LEAST. THIS
WILL MEAN GOOD CHANCES FOR PRECIP OVER MOST OF THE FORECAST AREA
THROUGH FRIDAY. WILL NOT MENTION TIME DELIMITERS AS CONVECTION HAS
FLARED UP EVEN DURING THE NIGHTTIME HOURS. BELIEVE THERE WILL BE
SOME ISOLATED SEVERE EARLY IN THE FIRST PERIOD BUT WILL NOT MENTION
IN THE ZONES. WILL MENTION GUSTY WINDS NEAR THUNDERSTORMS.

AS FOR TEMPERATURES...AGAIN I BELIEVE PERSISTENCE IS STILL THE BEST
FORECAST. WILL GO WITH LOWS IN THE MID TO UPPER 60S WITH HIGHS 85 TO
90.

IN THE EXTENDED...MODELS EVENTUALLY MOVE THE UPPER LOW INTO SOUTHERN
TEXAS AND BUILD A RIDGE OVER THE SOUTHEASTERN STATES. BY FIRST PART
OF THE WEEK A MORE NORMAL SUMMER PATTERN APPEARS TO BE DEVELOPING
WITH MORE DIURNAL CONVECTION.

PRELIM NUMBERS...
JAN 68/88 67/89 543
MEI 67/88 66/89 442

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
02

In the hours before

Local storm report, Jun 27, 10:28 AM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1128 AM CDT WED JUN 27 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

1045 AM    HARDY                     MS   WIND DAMAGE
06/27/01   GRENADA                        E.M.A. REPORTED TREES
                                          DOWN.
Special weather statement, Jun 27, 1:48 PM CST, 17 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
281200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT WED JUN 27 2001

...THUNDERSTORMS...
ISOLATED, SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS EXTREME
SOUTHEAST ARKANSAS, NORTHEAST LOUISIANA, AND PORTIONS OF CENTRAL
AND SOUTHERN MISSISSIPPI THROUGH TONIGHT. DAMAGING, STRAIGHT-LINE
WINDS TO 60 MPH AND
HAIL TO THE SIZE OF DIMES WILL BE THE MAIN THREAT WITH ANY SEVERE
THUNDERSTORMS.

ACTIVATION OF STORM SPOTTERS, EMERGENCY MANAGEMENT PERSONNEL, AND
HAM RADIO OPERATORS IS POSSIBLE THROUGH TONIGHT.

AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED OVER THE MIDDLE
MISSISSIPPI RIVER VALLEY IS EXPECTED TO MOVE SLOWLY WEST OVER
ARKANSAS AND MISSOURI THROUGH THURSDAY. LIFT FROM THIS SYSTEM
COMBINED WITH MOISTURE AND INSTABILITY ALREADY IN PLACE WILL
RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS, ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS. COOLING IN THE UPPER ATMOSPHERE
ASSOCIATED WITH THE UPPER LOW DURING THE PRIME HEATING OF THE DAY
WILL RESULT IN ISOLATED, SEVERE THUNDERSTORMS WITH LARGE HAIL AND
DAMAGING STRAIGHT-LINE WINDS TO 60 MPH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Little Rock radar (KLZK), 183 km away, was scanning. The volume nearest the first event began at 20:07 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Ashley

When
June 27, 2:05 PM CST
Where
Ashley County, Hamburg
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.233, -91.817

Thunderstorm Wind, Ashley

When
June 27, 2:05 PM CST
Where
Ashley County, Hamburg
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
33.233, -91.817

A few trees were blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250761, 5250762.